MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS CL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS CL; MONOFOCAL IOLS
Model Number Z9002
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/ date of birth: unknown, information not provided.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a model z9002 intraocular lens (iol) was explanted from patient's operative eye in a secondary surgical procedure on the same day as indicated in the source document because wrong lens was used.Current patient status is patient has recovered and outcome does not interfere with activities of daily life.No further information is available.
 
Additional Manufacturer Narrative
Device available for evaluation, returned to manufacturer on: 3/10/2020.Device evaluation: the complaint product was received on march 10, 2020.It was returned in a plastic bag with the daisy wheel case.The lens was observed cut into pieces which could be related to the explant process.Based in the information provided, the lens was explanted because wrong lens was used.The reported issue is not a device problem.There is no product quality deficiency identified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.There was no discrepancy and/or deviation found during the mrr (manufacturing record review).The search revealed no additional complaints were received from this production order.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
During review of the reported event on 06/12/2020, it was determined that implant date of the intraocular lens is (b)(6) 2020 based on the implant notification card.The lens was explanted on a different day and not the same day as initially reported.As a result, the following field has been updated: if implanted, give date: (b)(6) 2020.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS CL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9770975
Report Number2648035-2020-00196
Device Sequence Number19563497
Product Code HQL
UDI-Device Identifier05050474530805
UDI-Public(01)05050474530805(17)240529
Combination Product (Y/N)Y
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/02/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/29/2024
Device Model NumberZ9002
Device Catalogue NumberZ900200255
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/31/2020
Supplement Date Received by Manufacturer03/25/2020
06/12/2020
10/25/2020
Initial Report FDA Received Date02/28/2020
Supplement Report FDA Received Date04/17/2020
06/24/2020
11/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005